05/11/2018

Warning to Drug Users

Police are warning drug users about the risk of potential harmful batches of heroin being circulated after a man has died and a woman is critically ill in hospital.

Officers believe the death and illness are linked to heroin which has possibly been laced with fentanyl or carfentanyl. The death and illness can only be 100% linked with the heroin once proven by toxicology reports.

The man, 34, from Hartlepool sadly died yesterday, Sunday 4th November.

The woman, 30, also from Hartlepool was taken to hospital on Saturday 3rd November and is still receiving treatment.

Fentanyl is 100 times more potent than street heroin with Carfentanyl 100 times more potent than that. Fentanyl is an anaesthesia used to help prevent pain after surgery or other medical procedures. It has the same effects as morphine but is significantly more powerful. Carfentanyl is used on animals.

Anyone who has information about drugs activity in their area is asked to contact police on 101.

Information can also be given anonymously to the independent Crimestoppers charity on 0800 555 111 or www.crimestoppers-uk.org.